New York, 2019

High Wind in New York, February 8, 2019

February 8, 2019 · NWS BUF · 6 events in 6 counties and zones

Strong and deepening low pressure moved across the Upper Great Lakes with a trailing cold front crossing the region. The track of the low was quite far north, and it tracked more NNE instead of ENE.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Strong and deepening low pressure moved across the Upper Great Lakes with a trailing cold front crossing the region. The track of the low was quite far north, and it tracked more NNE instead of ENE. The wind field aloft decreased quickly after the cold frontal passage, leaving only a very narrow 1-2 hour window just behind the cold front where warning criteria gusts occurred to the northeast of the lakes. Wet ground conditions increased the impact as the roots of trees were weaker because of this. Maximum wind gusts reported during the event included 62 mph at the Dunkirk Lighthouse, 59 mph at the Rochester Airport, 59 mph at the Buffalo-Niagara Airport, 58 mph at the mesonet in Batavia, and 58 mph at Fort Drum.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 8, 12:47 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 8, 12:47 AM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1247 AM EST Fri Feb 8 2019

.SYNOPSIS...
A storm system will pass by to our north this morning, pushing a
cold front and strong winds across the region, with these strong
winds remaining through the afternoon hours. Through the day today
much colder air will flow across the area and accumulating lake
snows will fall downwind of the Great Lakes.

&&

.NEAR TERM /THROUGH TODAY/...
...Strong, potentially damaging, winds tonight into Friday...

For this early morning the main concern will be a cold front
and accompanying strong winds passing through the area. Regional
radars depict the front on radar...with a narrow line of
convective showers nearing the east end of Lake Erie. As this
line passes through winds will quickly ramp up to around 50
knots within zones under a high wind warning. Expect this line
to be around Buffalo/Jamestown at 1 am, and Rochester/Wellsville
around 2 am...and later Watertown just before 4 am.

There has not been any thunder along this line yet, and therefore
will remove the thunder wording from the forecast while maintaining
the showers.

Winds will continue to remain strong through the remainder of the
night with cold air advection. Though the highest velocities are
likely along and just behind the front, winds will still be 40 knots
and greater across the western Lake Plain and Jefferson County. As
the cold air deepens late tonight some light snow showers are
possible across the Metro Buffalo area.

Temperatures will drop quickly behind the front with overnight lows
in the upper 20s near Lake Erie, and mid 30s across the Finger Lakes
and east of Lake Ontario. The colder air flowing over Lake Erie may
bring a few snow flurries to metro Buffalo area by sunrise.

Strong cold advection behind the cold front will force falling
temperatures through the day. The airmass will grow plenty cold
enough for a lake response by midday Friday. The setup will be much
more favorable over Lake Ontario with deeper moisture and better
synoptic scale support. This said, it is possible that model
QPF guidance is underdone east of Lake Erie since there is
likely to be at least some breaks in the ice which modeling does
not capture. Lake induced equilibrium levels there will rise to
8-9K feet, with a favorably deep layer of dendritic crystal
growth within the cloud bearing layer. For Friday, expect 1-2
inches east of Lake Erie, and up to 3-5 inches east of Lake
Ontario. Snow amounts may reach advisory criteria off Lake
Ontario, where gusty winds will result in areas of blowing snow
as well. Highs will be in the morning, with temperatures falling
into the 20s by Friday afternoon.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Lake effect snow will be ongoing Friday night SE of Lake Ontario,
but winding down fairly quickly on Saturday as strong surface high
pressure builds over the Great Lakes region.  This band is expected
to be moving S with time, from the Tug Hill Plateau to NW Wayne and
Northern Cayuga counties, so total accumulations should remain
within or below advisory range.  The remainder of the region should
be dry from subsidence under the ridge.  There may be a stratus layer
throughout much of the day south of Lake Ontario with weak upslope
NW flow while areas east of Lake Ontario clear out.

Saturday night, the above mentioned surface high will move east
across NY due to an upper level ridge moving into the region.  This
should allow areas east of Lake Ontario to drop into the single
digits or possibly below zero, while other areas drop into the teens
or upper single digits above zero. Some high clouds may be moving in
from the west which should prevent at least some radiational
cooling.  Old or lacking snowpack is another reason for hesitating
on lowering temperatures beyond guidance, at least south of Lake
Ontario.

Sunday, another quiet day is expected across WNY as the ridge moves
east.  SW flow aloft will begin across the region, but temperatures
will be slow to respond and not breaking the freezing mark all
weekend.

The next system will be moving in Sunday night as the ridge moves
east, but this looks like a relatively low impact event with low
QPF, probably falling as light snow.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
On Monday Canadian high pressure and much drier air will build into
the region from Ontario Province. This should result in a mainly dry
day...with a weak reinforcing shot of cold air advection resulting
in highs largely ranging through the 20s. Quiet weather should then
persist through most of Monday night as the core of the ridge drifts
out across Quebec and New England.

Tuesday and Wednesday the medium range guidance suite continues to
depict the next weather system moving through the Great Lakes and
Northeast. While some differences in timing still persist...the main
guidance packages have increasingly trended toward a more complex
double-barrelled system over the past couple of days...with an
incipient cutter-type low tracking by to our northwest...and a
secondary coastal low developing and tracking northeastward off
the mid-Atlantic and New England coastlines. Such a system would
initially spread some snow across our region on Tuesday...with this
then mixing with and/or changing to rain Tuesday afternoon/night
into Wednesday...before changing back over to all snow Wednesday
afternoon as colder air wraps back in behind this system. With the
initial surface low also passing by to our northwest...there could
also be another round of gusty winds along and following the passage
of its trailing cold front on Wednesday...though this is far from a
sure thing given that the low is not overly deep and also roughly
steady-state as it passes by our region.

Regardless of the exact timing of this system...another shot of
colder air will then follow in its wake for later Wednesday through
Thursday. With a general westerly to west-northwesterly flow in
place...this should generate at least some scattered snow showers
east and southeast of the lakes...particularly downwind of Lake
Ontario which remains much more open than Lake Erie.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
For the 06Z TAFS a strong cold front will pass through the region
over the next 4 hours, with winds gusting to near 50 knots downwind
of the Lakes. Showers along this front will lower flight
conditions to MVFR.

Strong cold air advection behind the front will generate lake effect
snow, primarily off Lake Ontario where the waters remain largely
still open. This will impact the KART airfield the most with IFR
flight restrictions within a band of snow today.

As winds veer to northwesterly the snow band will dip towards the
southeast of Lake Ontario tonight.

Off Lake Erie, small open patches of water plus thin ice will still
generate scattered lake snows, though not as intense with mainly
MVFR, to occasional IFR within narrow bands. This may impact KBUF
and later KJHW though chances remain small at this point to place
lower flight conditions within the TAFs.

Outlook...

Saturday..VFR/MVFR with a chance of snow showers. Sunday...VFR.
Monday...VFR/MVFR with a chance of snow.
Tuesday...MVFR with a chance of rain and snow.

&&

.MARINE...
...Gale Force Winds Later Tonight through Friday...

A rapidly deepening cyclone passing from the SOO to northern Quebec
tonight and Friday will generate gale force winds across the Lower
Great Lakes. Before we get to that point though...there will be
light to moderate easterlies ahead of a slow moving warm front. As
we progress into this evening...the warm front will slowly push
northward with winds then veering to the south and freshening
somewhat.

After midnight...a strong cold front will plow across the region.
Winds will rapidly increase to gale force and become southwesterly.
These strong southwest winds will then persist through the  wee hours
of Friday through at least Friday afternoon. While winds will slowly
subside Friday night as the deep storm system will exit across
northern Quebec...gale force winds may persist on Lake Ontario
through the night.

The cold frontal passage tonight will be accompanied by squally
showers and possibly a thunderstorm...especially on Lake Erie.

Gusty winds will still be found over the Lower Great Lakes on
Saturday...so while gale force winds should no longer be
expected...high end small craft advisories should be.

&&

.HYDROLOGY...
Another system is expected to track to our west later today and
tonight, with another period of warmer temperatures and rain
expected. This system has the potential to produce more rainfall
from late this afternoon into tonight. This may cause
additional flooding in some areas due to rainfall and run- off,
depending on how much rainfall and how warm it gets. Due to the
convective nature of the precipitation, rainfall amounts are
still uncertain. Also, based on latest snow surveys, there still
are patches of snow in the Buffalo Creeks basin which are mainly
due to snow drifts from last week. This combined with ice
suggests there is ample Snow Water Equivalent (SWE) in place to
provide decent run-off when temperatures rise into the 50s this
evening. This is reflected in the latest RFC forecasts which
brings several points above action stage, and close to flood
stage in some cases. Based on this the Flood Watch was expanded
to include the rest of Western New York.

The other wild card is if there is a lake seiche there may be
additional flow in the Niagara River which may result in an ice
jam there. Niagara County is included in the watch.

IMPORTANT NOTE: Users should be wary of unrepresentative gauge
readings with ice as hydro gauges are designed to measure for
ice free conditions. High levels seen on many of the Buffalo
Area Creek gauges are not representative of the true flow of
water. Ice buildup around the gauge can result in much higher
readings than are actually occuring on the river as a whole. For
these reasons, gauge readings due to ice jams are not counted
as records.

&&

.TIDES/COASTAL FLOODING...
Winds will abruptly increase to at least 35 knots with gusts to 50
knots behind a cold front shortly after midnight. While there is
significant ice coverage on the lake...cannot discount that the open
areas and broken ice from the recent warm up will not allow for a
moderately significant seiche to develop. Without ice coverage...
this would likely be an event worthy of a lake shore warning. Will
be on the safe side of this scenario by issuing a lake shore flood
advisory for the potential of the seiche either producing actual
flooding...or by large chunks of ice being lifted on shore.  The
advisory will run from midnight tonight through the day Friday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 5 PM EST this afternoon for NYZ001>003-
     010>012-019-085.
     Flood Watch until 7 AM EST this morning for NYZ001>003-010>013-
     019>021-085.
     Lakeshore Flood Advisory until 5 PM EST this afternoon for
     NYZ010-019-085.
     High Wind Warning from 4 AM early this morning to 7 PM EST
     this evening for NYZ007.
     Wind Advisory from 4 AM early this morning to 1 AM EST
     Saturday for NYZ004>006.
     Wind Advisory from 4 AM early this morning to 7 PM EST this
     evening for NYZ008.
     Wind Advisory until 5 PM EST this afternoon for NYZ013-014-020-
     021.
MARINE...Small Craft Advisory until 7 AM EST Saturday for LEZ020.
         Gale Warning until 4 PM EST this afternoon for LEZ040-041.
         Small Craft Advisory until 7 AM EST Saturday for
         LOZ030.
         Gale Warning until 7 AM EST Saturday for LOZ042>045-
         062>065.

&&

SYNOPSIS...Thomas
NEAR TERM...Apffel/RSH/Thomas
SHORT TERM...Hitchcock
LONG TERM...Hitchcock/JJR
AVIATION...Thomas
MARINE...RSH
HYDROLOGY...Apffel
TIDES/COASTAL FLOODING...RSH
Hazardous weather outlook, Feb 7, 3:31 PM EST, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
331 PM EST Thu Feb 7 2019

NYZ013-020-021-082045-
Livingston-Cattaraugus-Allegany-
331 PM EST Thu Feb 7 2019

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-011-012-082045-
Niagara-Orleans-Monroe-Genesee-Wyoming-
331 PM EST Thu Feb 7 2019

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-082045-
Wayne-Northern Cayuga-
331 PM EST Thu Feb 7 2019

...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 1 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-082045-
Northern Erie-Chautauqua-Southern Erie-
331 PM EST Thu Feb 7 2019

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
FRIDAY...
...LAKESHORE FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.
   Lakeshore Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.
   Lakeshore Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ014-082045-
Ontario-
331 PM EST Thu Feb 7 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-082045-
Lewis-
331 PM EST Thu Feb 7 2019

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-082045-
Jefferson-
331 PM EST Thu Feb 7 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-082045-
Oswego-
331 PM EST Thu Feb 7 2019

...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 1 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-082045-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
331 PM EST Thu Feb 7 2019

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-082045-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
331 PM EST Thu Feb 7 2019

...GALE WARNING IN EFFECT FROM 3 AM FRIDAY TO 7 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-082045-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
331 PM EST Thu Feb 7 2019

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-082045-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
331 PM EST Thu Feb 7 2019

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, Chautauqua

When
February 8, 4:00 AM EST to 10:00 AM EST
Where
Chautauqua forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
WLON
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

High Wind, Monroe

When
February 8, 4:00 AM EST to 10:00 AM EST
Where
Monroe forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$15,000
Reported by
ASOS
Coordinates
43.165, -77.636 (the zone’s center; the record gives no point)

Trees were reported down in many parts of Monroe County.

High Wind, Northern Erie

When
February 8, 4:00 AM EST to 10:00 AM EST
Where
Northern Erie forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Trees were reported down throughout northern Erie County.

High Wind, Genesee

When
February 8, 4:00 AM EST to 10:00 AM EST
Where
Genesee forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

High Wind, Southern Erie

When
February 8, 4:00 AM EST to 10:00 AM EST
Where
Southern Erie forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Trees were reported down in several locations in southern Erie County.

High Wind, Jefferson

When
February 8, 8:00 AM EST to 1:00 PM EST
Where
Jefferson forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
43.999, -76.052 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 809095, 809096, 809097, 809098, 809099, 809100.